Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 26, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 20, 2022, 8:06 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Jul 21, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2022, 8:06 PM EDT (00:06 UTC)
- In effect from
- Jul 21, 2022, 6:00 AM EDT
- Expired
- Jul 21, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
222 WHUS42 KILM 210006 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 806 PM EDT Wed Jul 20 2022 NCZ110-SCZ054-210815- /O.EXP.KILM.RP.S.0011.000000T0000Z-220721T0000Z/ /O.NEW.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ /O.NEW.KILM.RP.S.0012.220721T1000Z-220722T0000Z/ Coastal Brunswick-Coastal Horry- 806 PM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents expected, along with a strong south to north longshore current. * WHERE...In South Carolina, Coastal Horry County. In North Carolina, Coastal Brunswick County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-210815- /O.EXP.KILM.BH.S.0025.000000T0000Z-220721T0000Z/ /O.NEW.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 806 PM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ LEW
2 follow-up statements
772 WHUS42 KILM 210731 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 331 AM EDT Thu Jul 21 2022 NCZ110-SCZ054-220000- /O.CON.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ /O.CON.KILM.RP.S.0012.220721T1000Z-220722T0000Z/ Coastal Brunswick-Coastal Horry- 331 AM EDT Thu Jul 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the Beach Hazards Statement in Brunswick County, Strong west to east longshore current. For the Beach Hazards Statement in Horry County, Strong south to north longshore current. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In South Carolina, Coastal Horry County. In North Carolina, Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-220000- /O.CON.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 331 AM EDT Thu Jul 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
353 WHUS42 KILM 212355 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 755 PM EDT Thu Jul 21 2022 NCZ110-SCZ054-220100- /O.EXP.KILM.BH.S.0026.000000T0000Z-220722T0000Z/ /O.EXP.KILM.RP.S.0012.000000T0000Z-220722T0000Z/ Coastal Brunswick-Coastal Horry- 755 PM EDT Thu Jul 21 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ NCZ106-108-SCZ056-220100- /O.EXP.KILM.BH.S.0026.000000T0000Z-220722T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 755 PM EDT Thu Jul 21 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 7:29 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 20, 7:29 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
729 PM EDT Wed Jul 20 2022
.SYNOPSIS...
A mid-level trough will drift east over the area the next few
days, maintaining afternoon storm chances. A cold front will
approach Thursday before stalling to the west of Friday,
bringing unsettled weather through the end of the week. A strong
ridge of high pressure will build into the Southeast this
weekend with above normal temperatures expected across the
Carolinas.
&&
.NEAR TERM /THROUGH THURSDAY/...
Convection ongoing, should endure through at least 8pm if it doesn't
push off the coast earlier. Slightly cooler temperatures aloft
associated with little trough feature is allowing for possibility of
hail this afternoon with more robust CBs that shoot up or above 40
kft. Plentiful CAPE, and large downdraft CAPE values make localized
damaging downbursts a possibility as well through at least afternoon.
The pattern of reflectivity shows how the upper trough is involved,
with some inklings of organization. Quieting, breezy overnight in
boundary layer ahead of approaching trough, this to prevent fog.
Pre-frontal trough and heating Thursday to allow for 2 rounds of
convection potentially. Large SBCAPE expected, could enhance
downburst damage potential. The SPC placing us in marginal risk of
severe TSTMs Thursday, slight risk to our west. Strong heating and
high dewpoints requires a heat advisory for Thursday. &&
&&
.SHORT TERM /THURSDAY NIGHT/...
In the mid-level, the trough over the east coast will be its deepest
and gradually weakening through Friday night. A cold front will be
approaching the Appalachian Mountains at the surface and stall over
the Carolina Piedmont. A 500 mb short-wave pressure trough will be
over the region on Thursday and moves out of the forecast area
Thursday night. This trough will provide synoptic lift reflected in
the model omega fields. 2" plus precipitable water will be over
the region through the period. The 0-6km storm motion indicates
cells will be between 10 to 15 knots. So isolated areas will
receive heavy rain, and strong wind gusts from the thunderstorms
Thursday are possibly isolated, especially in areas away from
the coast.
As the frontal boundary weakens and leaves our area, the warm moist
environment will remain entrenched for the entire period.
Highs on Friday will reach the lower 90s inland and the upper 80s at
the beaches. Heat Indices will reach into the lower 100s just
below criteria for much of the area. The scattered thunderstorm
can be expected to help moderate these heat indices. Low are
expected in the middle 70s inland and upper 70s at the beaches.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The forecast has not changed much over the past 12 hours. The
Bermuda high-pressure ridge will be set up to the east, and
troughs in the eastern United States are expected to be weak
through the period and will not have much impact to our area. A
dominant southwest flow with diurnal convection each day is
expected. Temperatures will warm, and heat indices will be above
100 degrees most days and will be close to heat advisory each
day.
Highs each day will approach the middle 90s inland to near 90 at the
beaches. Lows are expected in the middle 70s inland and the upper
70s at the coast.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Isolated convection is ongoing within our CWA but impacts should
be minimal to none as storms fizzle out with loss of heating.
We will monitoring a line of storms to our NW which could impact
KFLO and KLBT within the next couple of hours. Some guidance is
showing the possibility of shortwave energy moving in overnight
which could reignite storms. SW winds will return tomorrow
gusting around 20-25kts as a cold front approaches the area.
Showers and storms could pop up earlier in the day near this
boundary.
Extended Outlook...Sub-VFR conditions possible each day in
showers and thunderstorms, with the greatest chance in the
afternoon/evenings. Stratus and fog may produce mainly MVFR
visibilities or ceilings overnight into early mornings.
&&
.MARINE...
Through Thursday...
Advisory ongoing for SW gusts between 25-30 kt and 6 ft seas
offshore. Additionally, TSTMs will add another layer of hazard this
forecast period, as an approaching surface trough interacts with
Bermuda High pressure offshore. Strong SSW wind-seas, steep and full
of chop, will mix with SE waves of 1-2 feet every 8-9 seconds, the
Bermuda swell. TSTMs will cause locally higher winds and seas, and
dangerous cloud to water strikes this period. Seas should peak at 6-
7 feet late Thursday offshore mainly in steep SW wind-waves before a
slow.
Thursday Night Through Monday...
A front will approach but stall over
the Piedmont beginning Thursday night. The pressure gradient between
the trough and the Bermuda high will weaken. Southwest winds are
expected throughout the period. Wind speeds near 20 knots will occur
Thursday evening, and the winds will weaken by 10 to 15 knots by
Saturday evening and remain at this speed through Monday.
Sea heights will drop for 5 to 6 feet Thursday evening, subsiding to
3 to 4 feet by Sunday into Monday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from noon to 8 PM EDT Thursday for SCZ017-023-
024-032-033-039-054>056-058-059.
High Rip Current Risk until 8 PM EDT this evening for SCZ054.
Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
NC...Heat Advisory from noon to 8 PM EDT Thursday for NCZ087-096-
099-105>110.
High Rip Current Risk until 8 PM EDT this evening for NCZ110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...Small Craft Advisory until 5 AM EDT Friday for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM
NEAR TERM...08
SHORT TERM...RH
LONG TERM...RH
AVIATION...LEW
MARINE...08/RHHazardous weather outlook, Jul 20, 3:16 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 316 PM EDT Wed Jul 20 2022 NCZ110-SCZ054-211930- Coastal Brunswick-Coastal Horry- 316 PM EDT Wed Jul 20 2022 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. An elevated risk of rip currents is likely through Friday. Isolated severe TSTMs expected Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-211930- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 316 PM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated severe TSTMs expected Thursday. An elevated risk of rip currents is likely through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-211930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 316 PM EDT Wed Jul 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Isolated severe TSTMs expected Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 211930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 316 PM EDT Wed Jul 20 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated severe TSTMs expected Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 2:46 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
246 PM EDT Wed Jul 20 2022
NCZ087-SCZ017-024-201930-
Robeson NC-Marlboro SC-Dillon SC-
246 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of west central
Robeson, northwestern Dillon and east central Marlboro Counties
through 330 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raemon, or 11 miles south of Laurinburg, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke, Maxton, Rowland, Raemon, Purvis, Prospect, Minturn, Elrod,
Mcdonald and Raynham.
This includes Interstate 95 in North Carolina between mile markers 1
and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3479 7922 3454 7906 3448 7951 3466 7952
3467 7951 3463 7946 3472 7938
TIME...MOT...LOC 1845Z 251DEG 13KT 3460 7941
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
IGBSpecial weather statement, Jul 20, 4:06 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Wilmington NC
406 PM EDT Wed Jul 20 2022
NCZ096-099-105-107-109-202045-
Inland New Hanover NC-Inland Brunswick NC-Columbus NC-
Inland Pender NC-Bladen NC-
406 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern New
Hanover, southwestern Pender, southeastern Bladen, northeastern
Brunswick and northeastern Columbus Counties through 445 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sandyfield, or 17 miles northwest of Leland, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burgaw, Northwest, Sandyfield, Point Caswell, Long Creek, Montague,
Rooks, Malpass Corner, Currie, Freeman, Castle Hayne, The Borough,
Delco, Riegelwood and East Arcadia.
This includes Interstate 140
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3432 7790 3427 7836 3442 7840 3457 7794
TIME...MOT...LOC 2006Z 261DEG 28KT 3438 7828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
IGBSpecial weather statement, Jul 20, 4:46 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
446 PM EDT Wed Jul 20 2022
NCZ105-107-109-202130-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
446 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern New
Hanover, Pender and northeastern Brunswick Counties through 530 PM
EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burgaw, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burgaw, White Stocking, Penderlea, Maple Hill, Long Creek, Murray
Town, Montague, Malpass Corner, Ashton, Willard, Rocky Point, Currie,
Wards Corner, The Borough, Phoenix, Castle Hayne, St. Helena, Watha
and Pender Memorial Hospital.
This includes Interstate 40 between mile markers 388 and 412.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3425 7813 3453 7810 3465 7818 3468 7816
3471 7811 3472 7811 3473 7810 3472 7805
3473 7801 3472 7799 3471 7798 3472 7794
3472 7768 3452 7759
TIME...MOT...LOC 2046Z 245DEG 33KT 3455 7796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
IGBSpecial weather statement, Jul 20, 5:31 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Wilmington NC
531 PM EDT Wed Jul 20 2022
NCZ105-106-202200-
Coastal Pender NC-Inland Pender NC-
531 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of east central Pender
County through 600 PM EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edgecomb, or 7 miles northwest of Surf City, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Surf City, Topsail Beach, Woodside and Edgecomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3440 7758 3437 7763 3455 7778 3462 7764
3448 7758 3447 7757 3447 7756 3446 7754
3444 7752
TIME...MOT...LOC 2130Z 243DEG 28KT 3451 7765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBSpecial weather statement, Jul 20, 5:50 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
550 PM EDT Wed Jul 20 2022
NCZ105>109-202230-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-Inland Pender NC-
550 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of New Hanover,
southeastern Pender and northeastern Brunswick Counties through 630
PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cape Fear Community College North Campus, or near Wilmington, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Wrightsville Beach, Surf City, Figure Eight
Island, Hampstead, Topsail Beach, Hightsville, Cape Fear Community
College North Campus, Wilmington International Airport, Murrayville,
Castle Hayne, University Of North Carolina At Wilmington, Scotts
Hill, Ogden, Woodside, Mayfaire, Wrightsboro, Topsail and Windemere.
This includes the following highways...
Interstate 40 between mile markers 409 and 416.
Interstate 140 US Route 17 in Brunswick County near mile marker 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3440 7758 3432 7769 3427 7775 3421 7779
3422 7803 3442 7803 3446 7753 3444 7752
TIME...MOT...LOC 2150Z 268DEG 32KT 3432 7790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBSpecial weather statement, Jul 20, 6:12 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
612 PM EDT Wed Jul 20 2022
NCZ107>110-202245-
Inland New Hanover NC-Inland Brunswick NC-Coastal New Hanover NC-
Coastal Brunswick NC-
612 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central New Hanover
and east central Brunswick Counties through 645 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Silver Lake, or near Wilmington, moving east at 40 mph.
HAZARD...Winds in excess of 35 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Carolina Beach, Wrightsville Beach, South
Masonboro Island, Snows Cut, North Masonboro Island, Boiling Spring
Lakes, Myrtle Grove, Silver Lake, Sea Breeze, Masonboro, Seagate,
University Of North Carolina At Wilmington, Belville, New Hanover
Regional Medical Center and Cape Fear Hospital.
This includes US Route 17 in Brunswick County between mile markers 41
and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3415 7784 3408 7787 3407 7787 3403 7789
3405 7804 3423 7806 3422 7779
TIME...MOT...LOC 2211Z 263DEG 33KT 3418 7794
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:06 PM EDT | Rip Current Statement | ILM | Horry | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2022Beach Hazards Statements in South Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.